MAUDE Adverse Event Report: MEDTRONIC DOMINICANA XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC DOMINICANA XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882569HS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis found visually, there was contamination compacted onto the distal diamond grit tip, within the inside diameter of the inner tip/shaft, and on the outside diameter of the outer tube.Upon further analysis, the spiral wrap was observed to be broken 3.62 inches from the distal end of the inner hub upon return.There was a white residue on the outside of the inner shaft that was consistent with grease.Per the drawing, a thin layer of silicone grease is applied to the outside diameter of the shaft and spiral wrap.Functionally, the device failed functional testing due to the damaged state upon return and the inability to properly run the device when connected to a ipc system.In the returned condition, there was an out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the bur was broken while in use but no fragments/pieces detached from the housing.The device was being run at 12000 rpm.There was a procedural delay of 2 minutes and the procedure was completed using back up products.There was no patient impact.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21957953
Report Number9612501-2025-01213
Device Sequence Number20660548
Product Code EQJ
UDI-Device Identifier00763000041304
UDI-Public00763000041304
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1882569HS
Device Catalogue Number1882569HS
Device Lot Number0229543616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown